zbMATH — the first resource for mathematics

Rearrangement inequalities and duality theory for a semilinear elliptic variational problem. (English) Zbl 0614.49014
L’auteur considère le problème \(-\Delta u-\lambda u=r(x)f(u)\) sur un domaine \(\Omega \subset {\mathbb{R}}^ N\) qui est Steiner symétrique par rapport à des sous-espaces \(J_ 1,J_ 2,...,J_ k\), avec \(u=0\) sur \(\partial \Omega\) et \(f(u)\sim u^{p-1}\), \(2<p<2N/(N-3)\), \(\lambda <\lambda_ 0=la\) première valeur propre de -\(\Delta\). Il établit l’existence d’une solution qui est symétrique décroissante par rapport à \(J_ 1,J_ 2,...,J_ k\). La démonstration utilise une méthode de dualité introduite par J. Toland [Arch. Ration. Mech. Anal. 71, 41-61 (1979; Zbl 0411.49012)].
Reviewer: H.Brezis

49N15 Duality theory (optimization)
35J65 Nonlinear boundary value problems for linear elliptic equations
35A05 General existence and uniqueness theorems (PDE) (MSC2000)
35J20 Variational methods for second-order elliptic equations
42C20 Other transformations of harmonic type
46E35 Sobolev spaces and other spaces of “smooth” functions, embedding theorems, trace theorems
Full Text: DOI
[1] Ambrosetti, A; Rabinowitz, P.H, Dual variational methods in critical point theory and applications, J. functional anal., 14, 349-381, (1973) · Zbl 0273.49063
[2] Brascamp, H.J; Lieb, E.H; Luttinger, J.M, A general rearrangement inequality for multiple integrals, J. functional anal., 17, 227-237, (1974) · Zbl 0286.26005
[3] Brézis, H; Nirenberg, L, Characterizations of the ranges of some nonlinear operators and applications to boundary value problems, Ann. scuola norm. sup. Pisa cl. sci. (4), 5, 225-326, (1978) · Zbl 0386.47035
[4] Burton, G.R, Semilinear elliptic equations on unbounded domains, Math. Z., 190, 519-525, (1985) · Zbl 0561.35034
[5] Ekeland, I, On the variational principle, J. math. anal. appl., 47, 324-353, (1974) · Zbl 0286.49015
[6] Ekeland, I; Temam, R, Convex analysis and variational problems, (1976), North-Holland Amsterdam/Oxford, and Amer. Elsevier, New York
[7] Lieb, E.H, Existence and uniqueness of the minimizing solution of Choquard’s nonlinear equation, Stud. appl. math., 57, 93-105, (1977) · Zbl 0369.35022
[8] Lions, P.L, Symétrie et compacité dans LES espaces de Sobolev, J. functional anal., 49, 315-334, (1982) · Zbl 0501.46032
[9] Stuart, C.A, A variational approach to bifurcation in Lp on an unbounded symmetrical domain, Math. ann., 263, 51-59, (1983) · Zbl 0513.35068
[10] Toland, J.F, A duality principle for non-convex optimisation and the calculus of variations, Arch. rational mech. anal., 71, 41-61, (1979) · Zbl 0411.49012
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.